MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A; SERACLONE ANTI-A

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A; SERACLONE ANTI-A
Catalog Number 801325100
Health Effect - Clinical Code Reaction (2414)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false positive reactions of four donor units when tested with seraclone anti-a.The customer claimed the units yielded blood group ab test results during re-typing when they were labelled as blood group b.The blood group b of the units was confirmed by re-tests using reagents of two different manufacturers.The customer returned two vials for the supposedly defective product seraclone anti-a for investigational testing and five donor samples (one edta sample and four segments).Our quality control laboratory tested both vials of the supposedly defective product returned by the customer with different donor samples for potency and specificity.All positive and negative reactions were correct.The minimum titer of 64 was exceeded.Furthermore the donor samples (one edta sample and four segments) provided by the customer were tested with the vials of the complaint sample.All samples reacted clearly negative even after a prolonged incubation time of 60 minutes which is not according to the instruction for use.We only observed a kind of sticky effect in the immediate spin method after the centrifugation when the cell buttons had to be dislodged to observe for agglutination.But nevertheless no agglutination was observed in the donor samples provided by the customer.The reactions were clearly negative.We can only assume that the sticky effect led to a misinterpretation of the result by the customer.Testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-a functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-A
Common Device Name
SERACLONE ANTI-A
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8882768
Report Number9610824-2019-00046
Device Sequence Number16236169
Product Code KSZ
UDI-Device Identifier07611969950065
UDI-Public(01)07611969950065(17)200220(10)8808030-03
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2020
Device Catalogue Number801325100
Device Lot Number8808030-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1